Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2012, 2:27 PM EDT for Grady County, Thomas County, Georgia; Jefferson County, Leon County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 4, 2012, 2:49 PM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS52 KTAE 041827
SVRTAE
FLC065-073-GAC131-275-041915-
/O.NEW.KTAE.SV.W.0248.120704T1827Z-120704T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN FLORIDA...
NORTHEASTERN LEON COUNTY IN FLORIDA...
SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 315 PM EDT
* AT 224 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF THOMASVILLE...OR
NEAR IAMONIA...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONCRIEF...BEACHTON...FINCHER...METCALF...PINE PARK...NEWARK...
DAWESVILLE AND EASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3078 8427 3096 8407 3076 8377 3059 8402
3056 8412 3068 8428
TIME...MOT...LOC 1827Z 222DEG 21KT 3069 8413
$$
15-HARRIGAN1 follow-up statement
786
WWUS52 KTAE 041849
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT WED JUL 4 2012
FLC065-073-GAC131-275-041859-
/O.CAN.KTAE.SV.W.0248.000000T0000Z-120704T1915Z/
THOMAS GA-GRADY GA-LEON FL-JEFFERSON FL-
249 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHERN THOMAS COUNTIES
IS CANCELLED...
LAT...LON 3078 8427 3096 8407 3076 8377 3059 8402
3056 8412 3068 8428
TIME...MOT...LOC 1849Z 222DEG 21KT 3079 8403
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:15 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 11:15 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT Wed Jul 4 2012 .UPDATE...This mornings sounding shows a wet 2 inch PWAT and unstable 4185 cape with an LI at -7.4. Convection forecast to bloom at 85 degrees and is already firing up much earlier than indicated in WRF models, on seabreeze front from Panama City Beach to just west of Apalachicola. Already had an observed waterspout near Tyndall AFB. Convection is already initiating inland up in isolated areas from northern Bay County across Liberty, Leon, Wakulla, Jefferson and coastal Taylor Counties in Florida and Thomas County in Georgia. Surface to 850mb flow is light and variable. Convection will be initiated along seabreeze front early today, followed by colliding boundaries across the Florida Panhandle and Big Bend the rest of the day, possibly extending into SE Alabama and South Georgia later in the day. Hopefully the energy will be expended before the 4th of July activities later in the day, but could get quite active this afternoon over much of the area. POP grids have been adjusted accordingly to 60 percent near the Coast and 40 to 50 percent inland. Potential for hail similar to yesterday. && .AVIATION...KABY Briefly went down to LIFR this morning. KTLH, KECP and KDHN briefly dropped to MVFR. Only KVLD remained VFR overnight. Expecting an active thunderstorm day. Storms will be very slow moving and will develop along boundaries from prior areas of convection. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Lanier/Barry
Hazardous weather outlook, Jul 4, 5:16 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 AM EDT WED JUL 4 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 516 AM EDT WED JUL 4 2012 /416 AM CDT WED JUL 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON...MAINLY ALONG THE SEA BREEZE FRONT ACROSS THE FLORIDA BIG BEND AND PANHANDLE. SOME OF THESE STORMS COULD LINGER INTO THE EARLY EVENING HOURS...BUT IT IS BECOMING MORE AND MORE LIKELY THAT THE ACTIVITY WILL DIMINISH IN TIME FOR MANY OF THE 4TH OF JULY CELEBRATIONS AND FIREWORKS BY TONIGHT. DURING THE AFTERNOON...HOWEVER...SOME OF THE STORMS COULD BE SLOW MOVERS AND COULD THEREFORE PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH SOME BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A TROUGH OF LOW PRESSURE IS EXPECTED TO SET UP NEAR THE NORTHERN GULF COAST ON THURSDAY WHICH WILL LIKELY BRING MORE INCLEMENT WEATHER...COOLER AFTERNOON HIGH TEMPERATURES...AND GREATER CLOUD COVER THROUGH SATURDAY...WITH GRADUALLY IMPROVING CONDITIONS FOR LATER IN THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Local storm report, Jul 4, 1:36 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM WATER SPOUT 2 SW TYNDALL AFB 30.05N 85.60W
07/04/2012 GMZ750 FL EMERGENCY MNGR
LARGE WATERSPOUT OBSERVED OFFSHORE OF TYNDALL AFB
&&
DVDLocal storm report, Jul 4, 1:39 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM WATER SPOUT 1 S ST ANDREWS STATE PA 30.12N 85.74W
07/04/2012 GMZ750 FL TRAINED SPOTTER
WATERSPOUT REPORTED JUST OFFSHORE OF ST ANDREWS STATE
PARK DISSIPATED BEFORE REACHING THE COAST.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM EDT | Areal Flood Advisory | TAE | Ben Hill | 117 min |
| Jul 3, 8:06 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 54 min |
| Jul 3, 8:18 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook | 42 min |
| Jul 3, 8:43 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 47 min |
| Jul 4, 10:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Jul 4, 10:27 AM EDT | Special Marine Warning | TAE | 37 min | |
| Jul 4, 11:02 AM EDT | Special Marine Warning | TAE | 43 min | |
| Jul 4, 11:43 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.